The Migraine Associated Vertigo Community
Read our welcome post, user support wiki & visit our member recommended products page

Labapentin

I’ve been to see dr S he said it was migraine and gave me a prescription for labapentin 100 mg. not sure if I should take it as I hate to take tablets and not really sure if I really have it. Can you tell me if anyone has had success And what the side effects are.

Gina, welcome to the forum and sorry you’ve been suffering with migraine. Are you sure that’s the right spelling? I suspect you mean ‘Gabapentin’?

Can I recommend you use the search facility once you’ve determined the name of the drug as that will stop you relying only on existing active posters: that drug is not currently fashionable for MAV. There is a wealth of historical posting on all the drug classes. Start with this Category

Hi and welcome.

I’m not sure about that particular drug, but all of turnitaround’s advice is worth listening to.

You may not like taking meds, but you’re unwell. You have an illness that is most likely disrupting your life. It’s worth giving the meds a try. If they don’t work out, your doctor can recommend something else. I was worried about the meds I take, but I took a leap of faith.

Do tell us more about yourself. We all have a common interest here, so you have a very attentive audience.

2 Likes

That figures. Somebody else was telling me only the other day they waited and waited and waited for Dr S’s letter of diagnosis and treatment options to reach their doctor and eventually when it didn’t arrive they rang his office and it is turned out it was held up because he was away on leave and his administrator couldn’t read his handwriting! Expect it says ‘Gabapentin’ really. That would make sense.

Surely nobody likes taking tablets anymore than we like feeling unwell. It’s often a question of ‘Needs Must’.

With regard to not sure you have migraine you need a meaningful diagnosis you can believe in to work with. Perhaps before you decide whether to start the drugs or not, you need to think it through a bit. Dr S is eminent in his field so is unlikely to be incorrect and Gabapentin is sometimes used for migraine/MAV/VM prevention. If you use Search facility you’ll find alot of archive material. @Natty04 (busy young Mum) takes it too and might just find time to chip in. Side effects are listed in the PIL which comes with the pill packet. Helen

1 Like

Hello. I’m not on gabapentin anymore, didn’t really notice any improvement after 4 mths so gave up. Currently on Nort 40mgs which is also not really helping. Currently being investigated for other causes. So will have to re-evaluate when I get my mri results. Sorry I couldn’t of been more help.

1 Like

Thx Natty for that. Well it’s an answer, your own personal experience. Dr Hain mentions Gabapentin as not being particularly effective I believe but, like all drugs, it’s helped some people alot. Helen

1 Like

Hi Ginan I haven’t tried gaba but have a friend who sees dr s who I doing very well on it at 900mg a day :slight_smile:

1 Like